Alert archive / California / Winter Weather Advisories in 2012
Winter Weather Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Jan 16, 2012, 4:51 PM PST. It took effect at Jan 17, 2012, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 4:51 PM PST (00:51 UTC)
- In effect from
- Jan 17, 2012, 10:00 PM PST
- Expired
- Jan 18, 2012, 9:42 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
095 WWUS46 KEKA 170051 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 451 PM PST MON JAN 16 2012 CAZ003-004-076-172300- /O.NEW.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 451 PM PST MON JAN 16 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 4 PM PST WEDNESDAY ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 1500 FEET FOR SNOW WHICH IS IN EFFECT FROM 10 PM TUESDAY TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 1500 FEET ACROSS TRINITY COUNTY AND INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 199... 299 AND 36. * CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING.... * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
278 WWUS46 KEKA 171106 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PST TUE JAN 17 2012 CAZ076-171215- /O.CAN.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/ MENDOCINO INTERIOR- 306 AM PST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ CAZ003-004-171915- /O.CON.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 306 AM PST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 1500 FEET... A WINTER WEATHER ADVISORY ABOVE 1500 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 1500 FEET ACROSS TRINITY COUNTY AND INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 199...299 AND 36. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
134 WWUS46 KEKA 172340 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 340 PM PST TUE JAN 17 2012 CAZ004-180745- /O.UPG.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/ /O.NEW.KEKA.WS.W.0001.120118T0600Z-120119T1800Z/ UPPER TRINITY RIVER- 340 PM PST TUE JAN 17 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 2000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * INITIALLY SNOW WILL FALL AT THE VALLEY FLOORS LATE TONIGHT. SNOW LEVELS WILL RISE THROUGH THE DAY WEDNESDAY...HOWEVER COLD AIR WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY LOWER IN THESE AREAS. * FOR THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER...INCLUDING OREGON MOUNTAIN AND BUCKHORN SUMMIT STORM TOTALS OF 6 TO 9 INCHES ARE EXPECTED AS LOW AS 2000 FEET. * SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED FROM 1500 TO 3000 FEET ACROSS TRINITY COUNTY. * SIGNIFICANTLY HIGHER AMOUNTS ARE EXPECTED OVER 3500 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 299 AND 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ003-180745- /O.CON.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/ NORTH COAST INTERIOR- 340 PM PST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 2000 FEET ACROSS INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. LESS THAN 3 INCHES MAY FALL AS LOW AS 1500 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 199...299 AND 36. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL LING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
171 WWUS46 KEKA 180430 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 PM PST TUE JAN 17 2012 CAZ004-181230- /O.CON.KEKA.WS.W.0001.120118T0600Z-120119T1800Z/ UPPER TRINITY RIVER- 830 PM PST TUE JAN 17 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 2000 FEET... A WINTER STORM WARNING ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * FOR THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER...INCLUDING OREGON MOUNTAIN AND BUCKHORN SUMMIT...STORM TOTALS OF 6 TO 9 INCHES ARE EXPECTED. SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED BELOW 3000 FEET ACROSS TRINITY COUNTY. THE SNOW WILL IMPACT HIGHWAYS 3...36 AND 299. * INITIALLY SNOW WILL FALL AT THE VALLEY FLOORS LATE TONIGHT. SNOW LEVELS WILL RISE THROUGH THE DAY WEDNESDAY...HOWEVER COLD AIR WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY LOWER IN THESE AREAS. * SIGNIFICANTLY HIGHER AMOUNTS ARE EXPECTED ABOVE 3500 FEET. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ003-181230- /O.CON.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/ NORTH COAST INTERIOR- 830 PM PST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 2000 FEET ACROSS INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. LESS THAN 3 INCHES MAY FALL AS LOW AS 1500 FEET. THE SNOW WILL IMPACT PASSES ALONG HIGHWAYS 199...299 AND 36. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
189 WWUS46 KEKA 181121 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 321 AM PST WED JAN 18 2012 CAZ004-190000- /O.CON.KEKA.WS.W.0001.000000T0000Z-120119T1800Z/ UPPER TRINITY RIVER- 321 AM PST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 2000 FEET... * FOR THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER...INCLUDING OREGON MOUNTAIN AND BUCKHORN SUMMIT... STORM TOTALS OF 6 TO 10 INCHES ARE EXPECTED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED BELOW 3000 FEET ACROSS TRINITY COUNTY. THE SNOW WILL IMPACT HIGHWAYS 3...36 AND 299. * INITIALLY SNOW WILL FALL AT THE VALLEY FLOORS EARLY THIS MORNING. SNOW LEVELS WILL RISE THROUGH THE DAY TODAY. HOWEVER... COLD AIR WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY LOWER IN THESE AREAS. * SIGNIFICANTLY HIGHER SNOW AMOUNTS ARE EXPECTED ABOVE 3500 FEET WITH 2 FOOT STORM TOTALS POSSIBLE. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ003-190000- /O.CON.KEKA.WW.Y.0001.000000T0000Z-120119T0000Z/ NORTH COAST INTERIOR- 321 AM PST WED JAN 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 2000 FEET... * SNOW ACCUMULATIONS OF 2 TO 6 INCHES EXPECTED ABOVE 2000 FEET ACROSS INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES THROUGH THIS AFTERNOON. THE SNOW WILL IMPACT PASSES ALONG HIGHWAYS 199...299 AND 36. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
240 WWUS46 KEKA 181742 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 942 AM PST WED JAN 18 2012 CAZ003-181845- /O.CAN.KEKA.WW.Y.0001.000000T0000Z-120119T0000Z/ NORTH COAST INTERIOR- 942 AM PST WED JAN 18 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW LEVELS HAVE RISEN TO AROUND 3500 FEET AND WILL CONTINUE TO RISE THROUGH THE DAY TO AROUND 5000 FEET BY LATE THIS AFTERNOON. SNOW IS STILL EXPECTED ABOVE THE SNOW LEVEL BUT WILL REMAIN BELOW ADVISORY LEVELS. A FEW AREAS OF LOWER SNOW LEVELS ARE POSSIBLE IN THE KLAMATH RIVER VALLEY AND OTHER PROTECTED VALLEYS...HOWEVER SNOW AMOUNTS IN THESE ARE EXPECTED LESS THAN 2 INCHES. $$ CAZ004-190145- /O.CON.KEKA.WS.W.0001.000000T0000Z-120119T1800Z/ UPPER TRINITY RIVER- 942 AM PST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 2000 FEET... A WINTER STORM WARNING ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * SNOW LEVELS WILL RISE THROUGH THE DAY TODAY. HOWEVER...COLD AIR WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY LOWER IN THESE AREAS. ADDITIONAL SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES IS EXPECTED. * SIGNIFICANTLY HIGHER SNOW AMOUNTS ABOVE 3500 FEET WITH 2 FOOT STORM TOTALS POSSIBLE. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVEL LING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 3:06 PM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 16, 3:06 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 306 PM PST MON JAN 16 2012 .SYNOPSIS...A FEW SHOWERS WITH COOL TEMPERATURES ARE EXPECTED TONIGHT INTO TUESDAY. STRONG SOUTHERLY WINDS WILL DEVELOP LATE TUESDAY NIGHT INTO WEDNESDAY ACROSS HUMBOLDT AND DEL NORTE COUNTIES. RAIN WILL SPREAD OVER NORTHWESTERN CALIFORNIA WEDNESDAY...AND CONTINUE INTO THE WEEKEND. && .SHORT TERM...LIGHT WINDS AND MOSTLY CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL QUICKLY OVERNIGHT TO NEAR THE SAME LOW TEMPERATURES AS LAST NIGHT. HOWEVER AS THE COLDEST AIR IS NOW MOVING EAST OF THE AREA WITH THE UPPER LEVEL TROUGH...EXPECTING TEMPS TO BE JUST A DEGREE OR TWO WARMER THEN LAST NIGHT...AND A HARD FREEZE WARNING WILL NOT BE ISSUED FOR THE COAST. STILL TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S IN COASTAL ZONES AND INTO THE LOWER 20S AND TEENS IN INTERIOR VALLEYS. AS A STORM SYSTEM BEGINS TO MOVE CLOSER TO THE REGION ON TUESDAY...SOUTHERLY FLOW WILL INCREASE AND TEMPERATURES WILL WARM ALOFT. THIS WILL RESULT IN HIGHS TUESDAY RISING INTO THE LOWER 50S AND UPPER 40S ACROSS THE SOUTH AND WEST OF THE CWA WITH LOWER TEMPS IN TRINITY COUNTY. ADDITIONALLY CLOUD COVER WILL BE ON THE INCREASE AS UPPER LEVEL AND MID LEVEL CLOUDS AHEAD OF THE APPROACHING SYSTEM SPREAD OVER THE REGION. WARM AIR ADVECTION AND INCREASING ISENTROPIC LIFT...ALONG WITH THE PASSAGE OF A WEAK SHORTWAVE TROUGH IN THE UPPER LEVELS...SHOULD RESULT IN SOME SHOWER ACTIVITY ACROSS NORTHERN HUMBOLDT AND DEL NORTE COUNTIES TUESDAY INTO TUESDAY NIGHT. MODELS HAVE TRENDED TODAY TOWARD A DELAYED START OF THE HEAVIEST RAINFALL WITH THE SYSTEM TUESDAY NIGHT THROUGH WEDNESDAY AND NOW HOLD THE HEAVY RAIN OFF UNTIL WEDNESDAY MORNING. AT THIS TIME THE FORECAST HAS BEEN LEFT AS IS WITH HEAVY RAIN STARTING TUESDAY NIGHT ACROSS THE NORTH...BUT IF THE MODEL TREND CONTINUES THIS MAY HAVE TO BE ADJUSTED. THIS MAY ALSO INFLUENCE THE WIND FORECAST WITH THE SYSTEM POSSIBLY MOVING INLAND A LITTLE SLOWER WITH WIND GUSTS STILL EXPECTED TO EXCEED 60 MPH IN THE COASTAL MOUNTAIN RANGES AND 45 MPH ON THE COASTAL PLAIN LATE TUESDAY NIGHT INTO WEDNESDAY...BUT POSSIBLY LINGERING INTO WEDNESDAY NIGHT. THESE STRONG WINDS ARE DUE TO A VERY STRONG COASTAL JET WHERE 925 MB WINDS WILL RANGE BETWEEN 50 AND 70 KTS. A WIND ADVISORY WILL LIKELY BE NEEDED. AS THE PRECIPITATION SPREADS INLAND WEDNESDAY MORNING THROUGH WEDNESDAY EVENING WARM AIR ADVECTION WILL CONTINUE TO INCREASE ACROSS THE CWA RESULTING IN RISING SNOW LEVELS. SNOW LEVELS WILL LIKELY BEGIN AROUND 2000-2500 FEET WEDNESDAY MORNING ALLOWING SNOW TO BEGIN TO FALL ON MOUNTAIN PASSES. A QUICK BURST OF SNOWFALL INTO ADVISORY LEVELS COULD OCCUR WEDNESDAY BELOW 5000 FEET AS THE SNOW LEVELS RISE AND PRECIPITATION MOVES INLAND. ADDITIONALLY COLD AIR WILL ALSO BE TRAPPED IN INTERIOR VALLEYS OF TRINITY COUNTY WHICH COULD RESULT IN SOME LIGHTER SNOW ACCUMULATION DOWN TO VALLEY FLOORS WEDNESDAY BEFORE THE COLD AIR IS SCOURED OUT WEDNESDAY EVENING. HEAVY SNOW IS EXPECTED ABOVE 5000 FEET. A WINTER WEATHER ADVISORY MAY BE NEEDED FOR ELEVATIONS ABOVE 2500 FEET FOR A BRIEF TIME WEDNESDAY. ANY SNOW THAT DOES FALL WILL QUICKLY BECOME SLUSH RESULTING IN VERY SLICK ROADWAYS AS SNOW CHANGES TO RAIN. RAINFALL ON WEDNESDAY ACROSS MUCH OF THE CWA WILL BE QUITE HEAVY...MEASURED IN INCHES IN FAVORED LOCATIONS. RPA .LONG TERM...WEDNESDAY NIGHT INTO THURSDAY A STRONG SHORTWAVE WILL CONTINUE TO BRING RAIN MOST PRECIPITATION IS EXPECTED TO HAVE CHANGED OVER TO RAIN WITH SNOW LEVELS RISING TO AROUND 4500 TO 5000 FT. GUSTY WINDS ARE EXPECTED WITH THIS SYSTEM AS WELL. WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH THURSDAY MORNING. GUSTS TO 45 MPH ARE EXPECTED ALONG THE COAST WITH GUSTS TO 60 MPH OVER HIGHER TERRAIN. HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF THE AREA. A STREAM OF MOISTURE WITH PWATS 1-1.2 INCHES WITH ORIGINS IN THE TROPICS IS EXPECTED TO BE AIMED AT THE NORTHCOAST OF CA WEDNESDAY NIGHT INTO THURSDAY MORNING. WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH 6 TO 10 INCHES IN FAVORED AREAS. PRECIP MAY BE SLOWER TO START IN SOUTHERN MENDOCINO COUNTY...HOWEVER THE MODELS ARE SHOWING THE STREAM OF MOISTURE SLOWLY SINKING SOUTH WEDNESDAY NIGHT INTO THURSDAY MORNING SO IT SHOULD GET THERE EVENTUALLY. THROUGH THE DAY ON THURSDAY HEAVY RAIN IS EXPECTED TO PUSH SOUTH AND BEGIN TO TAPER OFF FROM NORTH TO SOUTH. WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH 6 TO 10 INCHES IN FAVORED AREAS ARE EXPECTED FROM THIS SYSTEM. THIS BREAK HOWEVER WILL BE SHORT LIVED AS ANOTHER STRONG SYSTEM MOVES IN LATE THURSDAY NIGHT OR FRIDAY. THE GFS AND ECMWF ARE STILL SLIGHTLY DIFFERENT ON THE TIMING...BUT AGREE ON THE IDEA OF A SECOND SYSTEM. ADDED HEAVY RAIN TO THE FORECAST FOR FRIDAY. FRIDAY NIGHT INTO SATURDAY MODELS ARE STILL SHOWING SOME LINGERING SHOWERS...HOWEVER PRECIP AMOUNTS LOOK TO BE MUCH LIGHT. SUNDAY ANOTHER SYSTEM IS EXPECTED...ALTHOUGH TIMING IS STILL UNCERTAIN. MONDAY LOOKS TO BE DRY HOWEVER WITH QUICK SHORTWAVE RIDGE...HOWEVER IT ADDITIONAL SYSTEM ARE IN STORE AFTER THAT. MKK && .AVIATION...A COLD UPPER LEVEL LOW CONTINUES TO MOVE THROUGH THE REGION WITH MOSTLY CLEAR SKIES ACROSS THE CWA. A FEW SHOWERS MAY LINGER ALONG THE COAST OVERNIGHT AND SOME PATCHY FOG IS POSSIBLE IN VALLEY LOCATIONS LATE. OTHERWISE VFR CONDITIONS ARE EXPECTED. ONSHORE FLOW AND WARM AIR ADVECTION ON TUESDAY WILL RESULT IN INCREASING CHANCES OF RAINFALL ACROSS NORTH HUMBOLDT AND DEL NORTE COUNTIES AND MVFR OR LOWER CIGS OR VSBYS WILL BE POSSIBLE. SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY TUESDAY AT ACV AND CEC. RPA && .MARINE...A DIGGING UPPER TROUGH FROM THE GULF OF ALASKA WILL ENTRAIN THE SUBTROPICAL JET ALONG THE PAC NW COAST DURING THE COMING DAYS. CURRENTLY, WINDS AND SEAS ARE ON THE DECAY AS NW CALIFORNIA REMAINS BETWEEN SYSTEMS. THERE WILL BE A BRIEF RIDGE POP OVER THE AREA EARLY TUE AS THE WINDS BACK TO THE S AHEAD OF A WARM FRONT MOVING IN WITH THE SYSTEM. THE WARM FRONT WILL PASS THE AREA EARLY WED MORNING, BUT THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE WATERS LATE TUESDAY NIGHT AND INTO WED MORNING, DUE LOW PRESSURE TO THE NNW AND HIGH PRESSURE TO THE SSE. THIS WILL BRING IN GALE CONDITIONS TO ALL WATERS AND POSSIBLE STORM CONDITIONS TO THE NORTHERN OUTER WATERS. WINDS WILL RISE RAPIDLY AND SEAS WILL BUILD QUICKLY WITH THE WINDS OVERNIGHT TUE. SEAS WILL REACH TO NEAR 30 FT IN THE FAR NW PORTION OF THE WATERS AND TO AROUND 15 FT NEAR POINT ARENA. WHILE GALE WINDS WILL ONLY LAST FOR ABOUT 12 TO 18 HOURS, THE EFFECTS OF THE WINDS WILL LINGER FOR ANOTHER 12 HOURS AT LEAST. ALSO A LONGER PERIOD POST FRONTAL WAVE SYSTEM WILL MOVE INTO THE WATERS MAINTAINING HIGHER SEAS. 12Z MODELS FROM TODAY ARE SHOWING A LONGER STRETCH OF HIGHER WINDS, MAINTAINING NEAR GALE CONDITIONS WELL INTO WED. MODELS ARE HAVING ISSUES AGREEING ON A GOOD SOLUTION FOR THU AND BEYOND, SO HAVE KEPT WITH A MAINLY SW TO W WIND PATTERN. THIS WILL UPDATE OVER THE COMING DAYS, AND WILL LIKELY CHANGE. THE WWIII IS TRYING TO SHOW ANOTHER LARGE WAVE SYSTEM COMING INTO THE WATERS BY THE WEEKEND. IT PULLED BACK FROM YESTERDAYS RUN, BUT IS STILL IN THE 15 TO 20 FT RANGE. /54 && .HYDROLOGY...WITH THE HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY NIGHT RIVERS ARE EXPECTED TO RISE RAPIDLY. MOST OF THE RIVERS ARE FORECAST TO BE NEAR OR EXCEED ACTION STAGE. IT IS POSSIBLE A FEW OF THE RIVERS MAY REACH FLOOD STAGE. WITH THIS HEAVY RAIN SMALL STREAMS MAY EXCEED THEIR BANKS AND FLOOD SMALL ROADS IN LOW LYING AREAS. ANOTHER SYSTEM IS EXPECTED LATE THURSDAY NIGHT INTO FRIDAY WHICH MAY PUT MORE STRESS ON THE RIVERS. .COASTAL FLOODING...ISSUED A COASTAL FLOOD WATCH TODAY FOR THE HIGH TIDE WEDNESDAY MORNING. ASTRONOMICAL HIGH TIDE IS 7.76 FT AT 6:42 AM AT THE HUMBOLDT BAY TIDE GAGE. SOUTHERLY WINDS WILL BE INCREASING TUESDAY NIGHT MAY BE ABLE TO CAUSE A STORM SURGE OFF AROUND 1 FT BRINGING IT UP TO NEARLY 9 FT. THIS IS HIGH ENOUGH TO CAUSE FLOODING IN LOW LYING AREAS OF KING SALMON AND OTHER AREAS PRONE TO COASTAL FLOODING DUE TO HIGH TIDES. WEDNESDAY MORNING IS MARGINAL HOWEVER THE ASTRONOMICAL TIDES AND THE WINDS INCREASE FOR THURSDAY MORNING AND FRIDAY MORNING SO THESE WILL NEED TO BE WATCH CLOSELY. IN ADDITION BREAKERS TO AROUND 20FT ARE EXPECTED ALONG THE BEACHES. THIS MAY CAUSE SOME BEACH EROSION. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... COASTAL FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING CAZ001. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING PZZ455. GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING PZZ450. STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON PZZ470. GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jan 16, 3:48 PM PST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 348 PM PST MON JAN 16 2012 CAZ001-180000- REDWOOD COAST- 348 PM PST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...COASTAL FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A CHANGE TO A VERY RAINY PATTERN IS EXPECTED TO OCCUR NEXT WEEK. PERIODS OF HEAVY RAIN AND GUSTY WINDS WILL BEGIN LATE TUESDAY AND PERSIST THROUGH NEXT WEEKEND. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS. COASTAL FLOODING DUE TO A COMBINATION OF HIGH TIDES...HEAVY RAIN AND SOUTHERLY STORM SURGE IS EXPECTED ACROSS LOW LYING AREAS SUCH AS KING SALMON. COASTAL FLOODING MAY CONTINUE THROUGH THE REMAINDER OF THE WEEK AS TIDES REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-180000- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 348 PM PST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE SECOND HALF OF THE WEEK. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-180000- MENDOCINO COAST-MENDOCINO INTERIOR- 348 PM PST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE SECOND HALF OF THE WEEK. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:26 AM PST | Hard Freeze Warning | EKA | 7 hr | |
| Jan 17, 3:05 AM PST | Wind Advisory | EKA | 36 hr | |
| Jan 17, 3:15 AM PST | Gale Warning | EKA | 59 hr | |
| Jan 17, 3:15 AM PST | Small Craft Advisory | EKA | 35 hr | |
| Jan 17, 3:15 AM PST | Storm Warning | EKA | 35 hr | |
| Jan 17, 2:30 PM PST | Gale Warning | EKA | 6 hr | |
| Jan 17, 3:23 PM PST | Coastal Flood Advisory | EKA | 18 hr | |
| Jan 17, 3:40 PM PST | Winter Storm Warning | EKA | 31 hr |
Nearby
Winter Weather Advisories in California, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.